Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
Question: Blood Clotts in Urine
|downchic21 - Sun Apr 01, 2007 10:51 pm||
24 yr old, female, I am have been taking Valtrex, which I only metion because that is listed on side effects. I have had HSV-2 for about 11 months. I have had two UTIs in the last 4 months where blood was present ( which never had blood before when I had a UTI). I wake up last night and went to the bathroom and then 10 mins later I had to go again. So this time I turned the light on. I realized I was peeing bright red blood. What concerned me more was that there was blood clotts present. The blood clotts were to the point that it looked like I was on my period, but blood was only when I urinated. I am in a new state and don't have a doctor here yet. How serious is this? Could it have to do with the Valtrex?
|Dr. Chan Lowe - Wed Apr 11, 2007 10:55 pm||
There are several possible causes for hematuria (blood in the urine).
Regarding your valtrex, valtrex can cause the platelets to drop. If you have low platelets the blood cannot clot. This could cause continued bleeding in the urine.
Kidney stones may also cause blood in the urine. Even small stones that are not causing pain can cause blood, although frank blood as you are experiencing would be less likely to happen without pain.
Urine infections can also cause pain.
If the bleeding continues you should be evaluated by your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.